Alert archive / New Jersey / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS New York, NY

June 15, 2009Bergen County, New Jersey

NWS New York, NY issued this flash flood warning at Jun 15, 2009, 3:52 PM EDT for Bergen County, New Jersey. It was in force for 85 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 3:52 PM EDT (19:52 UTC)
Expired
Jun 15, 2009, 5:17 PM EDT
In force
85 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Bergen County, NJ

The radar

The Brookhaven radar (KOKX), 104 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:58 PM EDTFLASH FLOODEmerson, NJLINCOLN BLVD FLOODED WITH CARS STRANDED
Jun 15, 3:58 PM EDTFLASH FLOODWestwood, NJOLD HOOK ROAD IMPASSABLE DUE TO FLOODING
Jun 15, 4:20 PM EDTFLASH FLOODDemarest, NJLENOX AND WELD COURT INTESECTION HAD 1 TO 3 FEET OF STANDING WATER...CLOSING ROAD
Jun 15, 4:35 PM EDTFLASH FLOODParamus, NJ1 LANE CLOSED DUE TO FLOODING BETWEEN EXITS 165 AND 171 ON GARDEN STATE PARKWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 151952
FFWOKX
NJC003-152245-
/O.NEW.KOKX.FF.W.0004.090615T1952Z-090615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 645 PM EDT...

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 
  AN AUTOMATED RAIN GAGE IN EMERSON ALSO REPORTED NEARLY 1 1/2 
  INCHES OF RAIN IN AN HOUR BETWEEN 245 PM AND 345 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
HACKENSACK RIVER...TENAKILL BROOK...PASSAIC RIVER...SPROUT BROOK...
HIRSHFELD BROOK...HERRING BROOK...SPARKILL CREEK...PLEASANT BROOK...
SADDLE BROOK...RAMSEY BROOK AND FYKE BROOK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4105 7414 4098 7393 4092 7401 4097 7416
      4098 7417

$$

GOODMAN
1 follow-up statement
000 
WGUS71 KOKX 152117
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT MON JUN 15 2009

NJC003-152126-
/O.CAN.KOKX.FF.W.0004.000000T0000Z-090615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-
517 PM EDT MON JUN 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BERGEN
COUNTY...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA...AND THE THREAT OF 
ADDITIONAL FLASH FLOODING FROM RUNOFF HAS ENDED. 

LAT...LON 4105 7414 4098 7393 4092 7401 4097 7416
      4098 7417

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:38 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 15, 3:38 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT MON JUN 15 2009

.SYNOPSIS...
UNSETTLED WEATHER EXPECTED THROUGHOUT THE WEEK AS SEVERAL
DISTURBANCES PUSH ACROSS THE TRI-STATE AREA. THE FIRST DISTURBANCE
WILL PUSH THROUGH TONIGHT AND EARLY TOMORROW...FOLLOWED BY DRY
WEATHER ON WEDNESDAY. WET WEATHER QUICKLY RETURNS FOR THE END OF
THE WEEK AND THE WEEKEND AS TWO LOW PRESSURE SYSTEMS MOVE ACROSS
THE AREA.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SHORTWAVE SWINGING ACROSS THE CWA HAS SET OFF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. BEST INSTABILITY IS BACK ACROSS
NORTHEASTERN NEW JERSEY AND THE LOWER HUDSON VALLEY...WHICH ALSO
CORRESPONDS TO WHERE THESE STORMS ARE DEVELOPING. INSTABILITY VALUES
DROP OFF QUITE A BIT OVER NEW YORK CITY...WESTERN LONG ISLAND...AND
WESTERN CONNECTICUT. AS THESE SHOWERS MOVE SOUTHEAST TOWARDS THIS
AREA...THEY SHOULD GRADUALLY DIMINISH.

THE SHORTWAVE WILL MOVE EAST OF THE REGION OVERNIGHT...ALLOWING MOST
OF THE SHOWERS AND THUNDERSTORMS TO COME TO AN END. EXPECT POPS TO
END ACROSS MUCH OF THE AREA BY 04Z...AND END COMPLETELY BY 08Z.
SKIES OVERNIGHT WILL BE PARTLY TO MOSTLY CLOUDY. FOLLOWED A MAV/MET
BLEND FOR OVERNIGHT TEMPERATURES...YIELDING LOWS IN THE 50S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
UPPER LEVEL TROUGH EXITS THE REGION ON TUESDAY...WITH AN UPPER LEVEL
RIDGE BUILDING INTO THE REGION. IN ADDITION...SURFACE HIGH PRESSURE
OVER THE NORTHEAST MARITIMES WILL MOVE SOUTHWEST AND BUILD INTO
THE CWA. OPERATIONAL MODELS SHOWING SOME SIGNS THAT THERE COULD BE
SOME INSTABILITY SHOWERS DURING THE LATE MORNING/AFTERNOON ON
TUESDAY. WILL GO AHEAD AND CARRY SLIGHT CHANCE POPS ACROSS THE
NORTHWEST. HIGH PRESSURE RIDGE WILL KEEP CONDITIONS DRY ON
WEDNESDAY.

HIGH PRESSURE BUILDS OFF THE COAST WEDNESDAY NIGHT...AS AN AREA OF
LOW PRESSURE APPROACHES THE REGION. POPS INCREASE ONCE AGAIN
WEDNESDAY NIGHT AND FRIDAY AS THE LOW PRESSURE NEARS THE CWA.

FOLLOWED A MAV/MET BLEND FOR TEMPERATURES. TEMPS REMAIN BELOW NORMAL
THROUGH THE PERIOD...WITH HIGHS IN THE UPPER 60S AND LOWER 70S EACH
DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE PATTERN OVER EASTERN N AMERICA SHOWS LITTLE SIGNS OF CHANGE
EARLY ON...WITH A LONGWAVE TROUGH REMAINING ANCHORED IN PLACE NEAR
60W...AND ANY SUBSEQUENT CHANGES EARLY NEXT WEEK MAY ONLY SERVE TO
REINFORCE THE UNSETTLED PATTERN ALREADY IN PLACE. ONE UPPER
SHORTWAVE TROUGH AND ASSOCIATED WEAK SFC LOW SWING BY TO THE NORTH
AND EAST THU NIGHT...FOLLOWED BRIEFLY BY WEAK SHORTWAVE RIDGING FRI
INTO FRI NIGHT. THIS WILL BE REPLACED BY AN AMPLIFYING UPPER TROUGH
HEADING E FROM THE NORTHERN PLAINS/GREAT LAKES THIS WEEKEND...WHICH
LOCKS INTO PLACE OVER THE NORTHEAST AS A CUTOFF LOW EARLY NEXT WEEK.
FORECAST MODELS OFFER DIFFERENT SCENARIOS FOR THIS UPCOMING BLOCKING
PATTERN...WITH THE 12Z GFS DEVELOPING A REX BLOCK ALONG 85W...AND
THE 12Z ECMWF ISOLATING THE CUTOFF ENTIRELY FROM THE WESTERLIES AS A
COMPANION UPPER RIDGE DEVELOPS OVER THE WESTERN ATLANTIC NEAR 65W. A
SERIES OF WEAK SURFACE LOWS WILL BE PASSING OVER OR JUST SOUTH OF
THE AREA...SPELLING CHANCE POP FOR MUCH OF THE PERIOD EXCEPT FOR FRI
AND THE FIRST HALF OF FRI NIGHT...ALONG WITH NEAR TO SOMEWHAT BELOW
NORMAL TEMPS. BEST CHANCES FOR THUNDER LOOK TO BE ON SAT/SAT NIGHT
WITH THE PREFERRED 06Z GFS FORECASTING MAINLY ELEVATED INSTABILITY
ATOP A STABLE LOW LEVEL MARINE LAYER...BUT NOT NECESSARILY WITH THE
APPROACH/PASSAGE OF THE UPPER LOW SUN NIGHT AND BEYOND AS ITS
ASSOCIATED COLD POOL IS NOT ALL THAT COLD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCT CONVECTION WILL WORK SE AT 10 KT ACROSS THE LOWER HUDSON
VALLEY TERMINALS THIS AFT. THE BEST CHANCE OF CONVECTION WILL BE
NW OF THE NYC TERMINALS AS THE MARITIME AIRMASS MEETS UP WITH THE
WARMER...UNSTABLE AIR ACROSS THE INTERIOR. HIGHEST CONFIDENCE FOR
CONVECTION TO IMPACT A TERMINAL IS AT KSWF...OTHERWISE WILL
MENTION A CB AT KHPN AND THE NYC TERMINALS. ANY CONVECTION THAT
DOES DEVELOP INLAND IS FORECAST TO WEAKEN QUICKLY ON ITS APPROACH
TOWARD THE NYC TERMINALS.

OTHERWISE...LOW END VFR CEILINGS FORECAST THIS AFT WITH ADDITIONAL
SHORT WAVE ENERGY DROPPING SE FROM THE GREAT LAKES.

SFC WINDS E/SE AT 5 TO 10 KT.

OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
GENERALLY VFR IS EXPECTED THRU WEDS NIGHT. ISOLD TSRA POSSIBLE
INTERIOR TUES AFTN/EVE. SUB VFR COND POSSIBLE IN RAIN/TSRA THU
AND THU NIGHT.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THRU WED. A GENERAL
LIGHT ONSHORE FLOW PREVAILS FOR QUITE SOMETIME. THE PRESSURE
GRADIENT WILL TIGHTEN LATER IN THE WEEK...AND SEAS MAY BUILD TO SCA
LEVELS. AREA WATERS WILL BE IMPACTED BY SHOWERS/TSTMS FROM TIME TO
TIME.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL GENERALLY PRODUCE BETWEEN A QUARTER
TO A HALF INCH OF RAIN THIS EVENING. SOME OF THE THUNDERSTORMS
HOWEVER WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER AMOUNTS
ESPECIALLY IN THE SLOWER MOVING STORMS. THIS MAY RESULT IN SOME
URBAN AND SMALL STREAM FLOODING.

DRIER WEATHER IS EXPECTED ON TUESDAY AND WEDNESDAY...HOWEVER ANOTHER
ROUND OF WET WEATHER IS EXPECTED ON THURSDAY. RAINFALL AMOUNTS ON
THURSDAY COULD REACH A HALF INCH.

&&

.EQUIPMENT...
THE DECOMMISSIONING OF THE MICROART UPPER AIR SYSTEM HAS BEGUN.
THERE WILL NOT BE ANY SOUNDINGS TAKEN UNTIL RRS IS INSTALLED AND
OPERATING. ANOTHER MESSAGE WILL BE ISSUED INDICATING THE FIRST
OFFICIAL SOUNDING WITH THE RRS...WHICH SHOULD BE BY THE WEEK OF JUNE
22 2009.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 15, 4:30 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EDT MON JUN 15 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-160900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
430 AM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 15, 2:26 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
226 PM EDT MON JUN 15 2009

NJZ003-151930-
BERGEN-
226 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING SOUTHEAST AT 5 MPH.

PEOPLE IN NORTHERN BERGEN COUNTY...INCLUDING RAMSEY AND RIDGEWOOD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Special weather statement, Jun 15, 2:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT MON JUN 15 2009

NYZ067-151945-
ORANGE-
241 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLENVILLE...AND MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING WALDEN AND MONTGOMERY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JMC
Special weather statement, Jun 15, 3:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EDT MON JUN 15 2009

NJZ002>005-152045-
BERGEN-EASTERN PASSAIC-ESSEX-WESTERN PASSAIC-
342 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORM WILL IMPACT BERGEN...NORTHEASTERN ESSEX AND
PASSAIC COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING SOUTHEAST AT 10
MPH.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 15, 3:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT MON JUN 15 2009

NYZ070-152030-
NORTHERN WESTCHESTER-
349 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORM WILL IMPACT WESTCHESTER COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLD SPRING...AND MOVING SOUTHEAST AT 25
MPH.

PEOPLE IN WESTCHESTER COUNTY...INCLUDING PEEKSKILL...YORKTOWN HEIGHTS
AND MOUNT KISCO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:06 PM EDTAreal Flood AdvisoryOKXBergen, Passaic84 min
Jun 15, 3:17 PM EDTSevere Thunderstorm WarningOKXBergen43 min
Jun 15, 4:27 PM EDTAreal Flood AdvisoryOKXBergen, Passaic67 min
Jun 15, 5:31 PM EDTAreal Flood AdvisoryOKXHudson71 hr

Nearby

Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.